Although diet is the best way for getting nutrients, it is not always possible to have the perfect diet that gives all the nutrients requirement for the proper functioning of the body. Moreover, many important vitamins, required although in very small quantity are found in selective few foods.
Similarly, some people face deficiency of specific vitamins or have ailments that requires them to take certain category of nutrients only. Thus, devising the meal plan can then be very difficult.
Hence, most people prefer taking vitamin supplements instead. Easy to take, one pill solves all problems. However, the matter for many is not as simple. There are so many people who get stomachache or nausea after they take their supplements which has them running to the general physician in Islamabad. Others just stop eating the vitamins. But, there is a solution to this mayhem!
Your practices might be the culprit
There are many reasons for the vitamin pill induced nausea, that have their ties in the way the vitamins are being consumed.
You are taking them on empty stomach
Life is busy, we need to get working on the demanding day ahead. Breakfast is not a priority for many, and others do not have the luxury to ponder over it. Instead, they just pop in the vitamins and chug them down with the cup of coffee.
And then these people wonder why the stomach won’t stop hurting!
Taking vitamins on empty stomach causes irritation in the organ and thus leads to the discomfort of nausea. It is when the pills are passed into the intestines in a few hours that the nausea abates.
Therefore, to avoid this issue, and many others that missing breakfast posit, it is best to have breakfast and the pills in between the meal.
Breakfast is not conditional, just take your supplement when eating something.
Combination pills might be overloading your body
Many of the vitamins are only needed in minute quantities. Hence, taking more than the allowed quantities leads to unwanted outcomes, nausea being one of them. It is often common to overload vitamins if you are self-medicating as an expert makes a holistic decision.
It is also possible when people take more than one supplement. Common vitamins across the different supplements can then accumulate to more than recommended quantities, leading to nauseous feeling.
Hence, check to see if you are accidently overloading on any of your vitamins. This situation is presented more often by fat soluble vitamins, as these get stored inside of the body and thus can be accrued. Examples include vitamin A, D etc.
Water soluble vitamins are not stored by the body and therefore present lesser probability of being the source of the problem.
Iron can be the culprit
Iron deficiency leads to all sorts of problems like hair loss, fatigue, illnesses etc. Women especially are susceptible to iron deficiency anemia due to their monthly periods. However, while it is important to replenish iron levels, many iron supplements lead to stomach cramps, constipation and nausea etc.
In case oral iron is not agreeing with your stomach, talk to your doctor about intravenous iron replenishment.
See if you are overdoing Vitamin A
As vitamin A is fat soluble, it can be easily stored inside of the body. When too much of it gets accumulated in the body, it leads to appetite issues, skin problems, and yes, nausea. Hence, it is important to moderate the amount you are taking.
Capsules might be it
Vitamins are often placed inside of capsules to prevent reactions etc. However, this capsule layer also then increases the time of absorption of the vitamin and thus the irritation to the stomach also increases as a result.
Overcoming the nausea
The best strategy is to eat something when feeling nauseous due to the supplements. Moreover, it is also important to either change your dietary habits or re-think when you take the vitamins to avoid this issue altogether.
Moreover, splitting the dose during the day can also help as your stomach is not overwhelmed with processing the large amount of nutrients at the same time.
Furthermore, do not take your vitamins before working out; they will just sloshed around in the stomach and will lead to further irritation.
If a certain formulation is not settling well with you, switch the form or the brand of the supplement. Your General physician in Lahore can help you in making an informed decision about your nutrient needs. If supplements are bringing more discomfort than good, than perhaps get to work in the kitchen to prepare heathy meals.
Leave a Reply